Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 110, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 2, 2001, 9:24 PM CDT for Beckham County, Greer County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 2, 2001, 9:24 PM CDT (02:24 UTC)
- Expired
- May 2, 2001, 10:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Beckham County, OK, Greer County, OK
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -479 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 030224 SVROKC OKC009-055-030315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 924 PM CDT WED MAY 2 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GREER COUNTY IN SOUTHWEST OKLAHOMA SOUTHERN BECKHAM COUNTY IN WESTERN OKLAHOMA * UNTIL 1015 PM CDT * AT 924 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 13 MILES WEST OF WILLOW...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE RETROP AND WILLOW HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3497 9985 3497 9944 3520 9935 3519 9982 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 8:25 PM CDT, 59 minutes earlier.
Area forecast discussion, May 2, 8:25 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 825 PM CDT WED MAY 2 2001 CURRENT THINKING IS STILL VERY MUCH AS DAY SHIFT. 00Z SOUNDING STILL SHOWS STRONG CAP ACROSS CENTRAL OK. WILL KEEP 20S GOING...BUT BEST CHANCE WILL REMAIN ACROSS WESTERN AND NORTHWEST OKLAHOMA FOR THIS EVENING. WILL MAKE SOME MINOR CHANGES...BUT OVERALL THINGS LOOK GOOD. 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 2, 6:21 PM CDT, 3 hours 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT WED MAY 02 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0611 PM 6 ONW REYDON OK 1.25 INCH HAIL
05/02/01 ROGER MILLS REPORTED BY PUBLIC
TLLocal storm report, May 2, 6:45 PM CDT, 2 hours 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT WED MAY 02 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 9 S ARNETT OK .75 INCH HAIL
05/02/01 ELLIS PUBLIC REPORT
KTLocal storm report, May 2, 7:13 PM CDT, 2 hours 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT WED MAY 02 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0704 PM 6 iW HARMON OK 1.00 INCH HAIL
05/02/01 ELLIS PUBLIC REPORT
KTLocal storm report, May 2, 7:22 PM CDT, 2 hours 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT WED MAY 02 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM HARMON OK .75 INCH HAIL
05/02/01 ELLIS PUBLIC REPORT
0710 PM 10 S TANGIER OK 1.00 INCH HAIL
05/02/01 WOODWARD PUBLICb REPORT
KTLocal storm report, May 2, 8:43 PM CDT, 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
843 PM CDT WED MAY 02 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 14 N CHESTER OK .88 INCH HAIL
05/02/01 MAJOR PUBLIC REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.